Hyperamylasemia is an abnormally high level of the enzyme amylase in the blood. Amylase is a crucial enzyme in the metabolism of starches. It is physiologically most abundant in the pancreas and salivary glands, but many other organs produce some quantity of the enzyme. Injury to these organs may lead to hyperamylasemia. Pancreatitis, diabetic ketoacidosis, and malignancy are among the common causes of hyperamylasemia. Drugs, however, may induce injury to amylase-containing tissue or change serum binding of amylase, resulting in hyperamylasemia. Drugs reported to have caused hyperamylasemia include opiates, acetaminophen, lamivudine, and valproic acid.
ICD10CM: R74.8 – Abnormal levels of other serum enzymes
Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.